MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
It was reported that a balloon rupture occurred.The 70% stenosed target lesion was located in the severely calcified superficial femoral artery (sfa).A 5.00 mm x 80 mm x 80 cm sterling balloon was used to dilate the target lesion, and on inflation at 4 to 6 atmospheres, the balloon ruptured.It was noted that the balloon rupture was due to the severely calcified lesion.The procedure was completed with another of the same device.No patient complications were reported in relation to this event and the patient condition following the procedure was stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Age at time of event: 18 years or older.Device evaluated by mfr: the shaft, hypotube, tip and balloon were microscopically and visually examined.There was contrast and blood in the inflation lumen and balloon.The balloon was loosely folded.There was a 9mm longitudinal tear 2mm from the distal end of the balloon.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8822513
Report Number2134265-2019-08600
Device Sequence Number19420244
Product Code DQY
UDI-Device Identifier08714729122968
UDI-Public08714729122968
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2022
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0023124261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2019
Initial Date Received by Manufacturer 07/03/2019
Supplement Date Received by Manufacturer07/29/2019
Initial Report FDA Received Date07/24/2019
Supplement Report FDA Received Date08/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1